Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

On final day of strep medicines, taking z pack, have peeling hands and feet, no pain. Side effect of medicine or scarlet fever?

Recently had strep throat . The rapid test came back negative but I asked they culture a swab because it really felt like strep. I called back two days later and it was positive for strep. The nurse practitioner called in amoxicillin for 10 days. I was very very sick by the time I started several days of high fever and it took about 3 days on antibiotics to feel better. About 2days after amoxicillin throat started hurting again so my doctor called in a z pack. I feel fine now but on the final day of a pack my hand started peeling and about a week later my feet are peeling. It is not painful but since this appears to be a symptom of scarlet fever I wanted to ask. Is peeling hands and feet a side effect of antibiotics?
Asked On : Wed, 3 Oct 2012
Answers:  1 Views:  329
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General & Family Physician 's  Response
This can be the side effect of the z pack antibitics.
The z pack contains azithromycin which is a broad spectrum antibiotic used commonly for throat and chest infection in complicated and sever cases. This antibiotic has various side effect related to the skin which can be some time very sever also. It can rarely cause hypersensitivity side effects in the form of angioedema, anaphylaxis, Stevens-Johnson syndrome and toxic epidermal necrolysis.
So this presentation can be because of the antibiotic which you have take for your throat infection. If the skin peeling is severe and hurting and increasing I would suggest you to contact your doctor again for this.
Thanks and take care.
Answered: Wed, 3 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor